Alert archive / Oregon / Hurricane Force Wind Warnings in 2016

Hurricane Force Wind Warning 2, NWS Portland, OR

October 15, 2016

NWS Portland, OR issued this hurricane force wind warning at Oct 15, 2016, 2:34 AM PDT. It took effect at Oct 15, 2016, 9:00 AM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 15, 2016, 2:34 AM PDT (09:34 UTC)
In effect from
Oct 15, 2016, 9:00 AM PDT
Expired
Oct 15, 2016, 5:37 PM PDT
In force
9 hr
Issued by
NWS Portland, OR

The text

As transmitted.

766 
WHUS76 KPQR 150934
MWWPQR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
234 AM PDT SAT OCT 15 2016

PZZ250-270-151745-
/O.CON.KPQR.SC.Y.0005.000000T0000Z-161015T1200Z/
/O.EXT.KPQR.GL.W.0039.161015T1400Z-161015T1800Z/
/O.UPG.KPQR.HF.A.0001.161015T1600Z-161016T0300Z/
/O.NEW.KPQR.HF.W.0002.161015T1800Z-161016T0300Z/
COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT
10 NM-
WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO
60 NM-
234 AM PDT SAT OCT 15 2016

...HURRICANE FORCE WIND WARNING IN EFFECT FROM 11 AM THIS MORNING
TO 8 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A HURRICANE
FORCE WIND WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING
TO 8 PM PDT THIS EVENING.

* WINDS...WINDS OUT OF THE SOUTH WILL INCREASE RAPIDLY STARTING
  LATE THIS MORNING AND PEAKING AT 45 TO 55 KT WITH GUSTS 60 TO 70
  KT FROM EARLY THIS AFTERNOON INTO THIS EVENING.

* SEAS...BUILDING RAPIDLY ABOVE 20 FT THIS MORNING AND PEAKING
  AROUND 30 FT THIS AFTERNOON AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HURRICANE FORCE WIND WARNING MEANS WINDS OF 64 KNOTS OR GREATER
ARE IMMINENT OR OCCURRING. ALL VESSELS SHOULD REMAIN IN PORT...OR
TAKE SHELTER AS SOON AS POSSIBLE...UNTIL WINDS AND WAVES SUBSIDE.

&&

$$

PZZ255-275-151745-
/O.CON.KPQR.SC.Y.0005.000000T0000Z-161015T1200Z/
/O.CON.KPQR.GL.W.0039.161015T1200Z-161015T1600Z/
/O.UPG.KPQR.HF.A.0001.161015T1600Z-161016T0300Z/
/O.NEW.KPQR.HF.W.0002.161015T1600Z-161016T0000Z/
COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM-
WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM-
234 AM PDT SAT OCT 15 2016

...HURRICANE FORCE WIND WARNING IN EFFECT FROM 9 AM THIS MORNING
TO 5 PM PDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A HURRICANE
FORCE WIND WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO
5 PM PDT THIS AFTERNOON.

* WINDS...WINDS OUT OF THE SOUTH WILL INCREASE RAPIDLY STARTING
  MID-MORNING TODAY AND PEAKING AT 45 TO 55 KT WITH GUSTS 60 TO 70
  KT FROM LATE THIS MORNING THROUGH THIS AFTERNOON.

* SEAS...BUILDING RAPIDLY ABOVE 20 FT THIS MORNING AND PEAKING
  AROUND 30 FT THIS AFTERNOON AND EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HURRICANE FORCE WIND WARNING MEANS WINDS OF 64 KNOTS OR GREATER
ARE IMMINENT OR OCCURRING. ALL VESSELS SHOULD REMAIN IN PORT...OR
TAKE SHELTER AS SOON AS POSSIBLE...UNTIL WINDS AND WAVES SUBSIDE.

&&

$$

PZZ210-151745-
/O.EXT.KPQR.RB.Y.0136.000000T0000Z-161016T1200Z/
COLUMBIA RIVER BAR-
234 AM PDT SAT OCT 15 2016

...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 5 AM
PDT SUNDAY...

* IN THE MAIN CHANNEL...

* GENERAL SEAS...12 TO 14 FT EARLY THIS MORNING...QUICKLY BUILDING
  TO 20 FT BY LATE MORNING AND TO 25 FT BY LATE AFTERNOON.

* FIRST EBB...NEAR 17 FT WITH BREAKERS DURING THE EBB AROUND 430 
  AM PDT SATURDAY MORNING. 

* SECOND EBB...NEAR 30 FT WITH BREAKERS DURING THE VERY STRONG EBB
  AROUND 500 PM PDT SATURDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR
ENTRANCES.

&&

$$


HTTP://WWW.WEATHER.GOV/PORTLAND
3 follow-up statements
173 
WHUS76 KPQR 151608
MWWPQR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
908 AM PDT SAT OCT 15 2016

PZZ255-275-160000-
/O.EXP.KPQR.GL.W.0039.000000T0000Z-161015T1600Z/
/O.CON.KPQR.HF.W.0002.000000T0000Z-161016T0000Z/
COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM-
WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM-
908 AM PDT SAT OCT 15 2016

...HURRICANE FORCE WIND WARNING REMAINS IN EFFECT UNTIL 5 PM PDT
THIS AFTERNOON...

* WINDS...WINDS OUT OF THE SOUTH WILL INCREASE RAPIDLY DURING THE
  LATE MORNING AND PEAK AT 45 TO 55 KT WITH GUSTS 60 TO 65 KT
  FROM LATE THIS MORNING THROUGH THIS AFTERNOON.

* SEAS...BUILDING RAPIDLY ABOVE 20 FT THIS MORNING AND PEAKING 
  AROUND 30 FT THIS AFTERNOON AND EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HURRICANE FORCE WIND WARNING MEANS WINDS OF 64 KNOTS OR GREATER
ARE IMMINENT OR OCCURRING. ALL VESSELS SHOULD REMAIN IN PORT...OR
TAKE SHELTER AS SOON AS POSSIBLE...UNTIL WINDS AND WAVES SUBSIDE.

&&

$$

PZZ250-270-160015-
/O.CON.KPQR.GL.W.0039.000000T0000Z-161015T1800Z/
/O.CON.KPQR.HF.W.0002.161015T1800Z-161016T0300Z/
COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT
10 NM-
WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO
60 NM-
908 AM PDT SAT OCT 15 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING...
...HURRICANE FORCE WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PDT
THIS EVENING...

* WINDS...WINDS OUT OF THE SOUTH WILL INCREASE RAPIDLY STARTING
  LATE THIS MORNING AND PEAK AT 45 TO 55 KT WITH GUSTS 60 TO 65 KT
  FROM EARLY THIS AFTERNOON INTO THIS EVENING. SOME COASTAL JET
  ENHANCEMENT MAY PRODUCE 70 KT GUSTS OR GREATER WITHIN 5 TO 10
  MILES OF THE COAST.

* SEAS...BUILDING RAPIDLY ABOVE 20 FT THIS MORNING AND PEAKING 
  AROUND 30 FT THIS AFTERNOON AND EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HURRICANE FORCE WIND WARNING MEANS WINDS OF 64 KNOTS OR GREATER
ARE IMMINENT OR OCCURRING. ALL VESSELS SHOULD REMAIN IN PORT...OR
TAKE SHELTER AS SOON AS POSSIBLE...UNTIL WINDS AND WAVES SUBSIDE.

&&

$$

PZZ210-160015-
/O.CON.KPQR.RB.Y.0136.000000T0000Z-161016T1200Z/
COLUMBIA RIVER BAR-
908 AM PDT SAT OCT 15 2016

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL
5 AM PDT SUNDAY...

* IN THE MAIN CHANNEL...

* GENERAL SEAS...12 TO 14 FT THIS MORNING...BUILDING TO 14 FT TO
  16 FT EARLY THIS AFTERNOON...AND NEAR 20 FT DURING THE LATE
  AFTERNOON AND EVENING. SEAS SUBSIDE TO 12 TO 14 FT BY EARLY
  SUNDAY MORNING.

* FIRST EBB...NEAR 25 FT WITH BREAKERS DURING THE VERY STRONG EBB
  AROUND 500 PM THIS AFTERNOON.

* SECOND EBB...NEAR 16 FT WITH BREAKERS DURING THE EBB AROUND 515
  AM SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR
ENTRANCES.

&&

$$


HTTP://WWW.WEATHER.GOV/PORTLAND
480 
WHUS76 KPQR 152152
MWWPQR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
252 PM PDT SAT OCT 15 2016

PZZ255-275-160300-
/O.CAN.KPQR.HF.W.0002.000000T0000Z-161016T0000Z/
/O.NEW.KPQR.GL.W.0040.161015T2152Z-161016T0300Z/
COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM-
WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM-
252 PM PDT SAT OCT 15 2016

...GALE WARNING IN EFFECT UNTIL 8 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 8 PM PDT THIS EVENING. 

* WINDS...WINDS OUT OF THE SOUTH 30 TO 35 KT WITH GUSTS 40 TO 45
  KT THROUGH THIS EVENING. WINDS SUBSIDE TO 20 TO 25 KT WITH GUSTS
  TO 30 KT THIS EVENING

* SEAS...PEAKING AROUND 23 TO 26 FT THIS AFTERNOON...THEN
  SUBSIDING THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ250-270-160300-
/O.CON.KPQR.HF.W.0002.000000T0000Z-161016T0300Z/
COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT
10 NM-
WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO
60 NM-
252 PM PDT SAT OCT 15 2016

...HURRICANE FORCE WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PDT
THIS EVENING...

* WINDS...WINDS OUT OF THE SOUTH 45 TO 55 KT WITH GUSTS 60 TO 65
  KT THROUGH EARLY THIS EVENING. SOME COASTAL JET ENHANCEMENT MAY
  PRODUCE 70 KT GUSTS OR GREATER WITHIN 5 TO 10 MILES OF THE
  COAST.

* SEAS...PEAKING AT AROUND 26 TO 30 FT EARLY THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HURRICANE FORCE WIND WARNING MEANS WINDS OF 64 KNOTS OR GREATER
ARE IMMINENT OR OCCURRING. ALL VESSELS SHOULD REMAIN IN PORT...OR
TAKE SHELTER AS SOON AS POSSIBLE...UNTIL WINDS AND WAVES SUBSIDE.

&&

$$

PZZ210-160600-
/O.CON.KPQR.RB.Y.0136.000000T0000Z-161016T1200Z/
COLUMBIA RIVER BAR-
252 PM PDT SAT OCT 15 2016

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL
5 AM PDT SUNDAY...

* IN THE MAIN CHANNEL...

* GENERAL SEAS...12 TO 14 FT THIS MORNING...BUILDING TO 14 FT TO 
  16 FT EARLY THIS AFTERNOON...AND NEAR 20 FT DURING THE LATE 
  AFTERNOON AND EVENING. SEAS SUBSIDE TO 12 TO 14 FT BY EARLY 
  SUNDAY MORNING. 

* FIRST EBB...NEAR 25 FT WITH BREAKERS DURING THE VERY STRONG 
  EBB AROUND 500 PM THIS AFTERNOON. 

* SECOND EBB...NEAR 16 FT WITH BREAKERS DURING THE EBB AROUND 
  515 AM SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR
ENTRANCES.

&&

$$


HTTP://WWW.WEATHER.GOV/PORTLAND
563 
WHUS76 KPQR 160037
MWWPQR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
537 PM PDT SAT OCT 15 2016

PZZ255-275-160845-
/O.CAN.KPQR.GL.W.0040.000000T0000Z-161016T0300Z/
/O.NEW.KPQR.GL.W.0041.161016T0900Z-161016T2100Z/
COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM-
WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM-
537 PM PDT SAT OCT 15 2016

...GALE WARNING IN EFFECT FROM 2 AM TO 2 PM PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 2 PM PDT SUNDAY. 

* WINDS...SOUTHWEST WINDS 15 TO 25 KT WITH GUSTS TO 30 KT THIS
  EVENING. SOUTHWEST WINDS INCREASE TO 20 TO 30 KT WITH GUSTS TO
  40 KT OVERNIGHT TONIGHT. THESE GALE FORCE GUSTS WILL PERSIST
  INTO SUNDAY AFTERNOON.

* SEAS...COMBINED SEAS 18 TO 20 FT WITH A DOMINANT PERIOD OF 11
  SECONDS THIS EVENING SUBSIDING TO 15 TO 18 FT WITH A DOMINANT
  PERIOD OF 13 SECONDS BY MIDNIGHT TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ250-270-160845-
/O.CAN.KPQR.HF.W.0002.000000T0000Z-161016T0300Z/
/O.NEW.KPQR.GL.W.0041.161016T0900Z-161016T2100Z/
COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT
10 NM-
WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO
60 NM-
537 PM PDT SAT OCT 15 2016

...GALE WARNING IN EFFECT FROM 2 AM TO 2 PM PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 2 PM PDT SUNDAY. 

* WINDS...SOUTHWEST WINDS 15 TO 25 KT WITH GUSTS TO 30 KT THIS
  EVENING EXCEPT FOR AREAS NORTH OF THE COLUMBIA RIVER WHERE THE
  WINDS ARE 20 TO 30 KT WITH GUSTS TO 35 KT. SOUTHWEST WINDS
  INCREASE TO 20 TO 30 KT WITH GUSTS TO 40 KT OVERNIGHT TONIGHT.
  THESE GALE FORCE GUSTS WILL PERSIST INTO SUNDAY AFTERNOON.

* SEAS...COMBINED SEAS 18 TO 20 FT WITH A DOMINANT PERIOD OF 11
  SECONDS THIS EVENING SUBSIDING TO 15 TO 18 FT WITH A DOMINANT
  PERIOD OF 13 SECONDS BY MIDNIGHT TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ210-160845-
/O.CON.KPQR.RB.Y.0136.000000T0000Z-161016T1200Z/
COLUMBIA RIVER BAR-
537 PM PDT SAT OCT 15 2016

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL
5 AM PDT SUNDAY...

* IN THE MAIN CHANNEL...

* GENERAL SEAS...13 TO 15 FT TONIGHT AND SUNDAY MORNING

* FIRST EBB...NEAR 22 FT WITH BREAKERS DURING THE VERY STRONG EBB
  AROUND 500 PM THIS EVENING.

* SECOND EBB...NEAR 15 FT WITH BREAKERS DURING THE EBB AROUND 
  515 AM SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR
ENTRANCES.

&&

$$


HTTP://WWW.WEATHER.GOV/PORTLAND

What forecasters said that day

The local office's own words before this hurricane force wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Portland, OR wrote its last area forecast discussion before this hurricane force wind warning went out at Oct 14, 9:12 PM PDT, 5 hours 22 minutes earlier.

Area forecast discussion, Oct 14, 9:12 PM PDT, 5 hours 22 minutes before
Area Forecast Discussion
National Weather Service Portland Oregon
912 PM PDT Fri Oct 14 2016

.SYNOPSIS...After some heavy rain over the interior this eveing
showers continue to decrease this eveing.  Relative break in the
weather tonight, but the Ides of October storm arrives tomorrow,
bringing widespread strong winds and heavy rain. Unsettled weather
continues into next week.

&&

.update...A band of heavy rain from about Clark county to eastern
Yamhill and Polk counties slowly marched eastward across the spine of
the Willamette valley brough lots of ponding water in those areas
this evening.  The rain has since moved east and is decreasing.

Turning to the next event, satellite show a complex of vorticity
maximums off the central Washington and north Oregon coasts. These
are creating heavy rain showers and scattered thunderstorms offshore
which will likely affect the coastal areas tonight and bring quick
bursts of wind and heavy showers.  Further offshore the water vapor
image show rapid development of the system for Sat. 00Z GFS and 12Z
ECMWF place the low center close to what the satelitte images
suggest, at 40N 138W.  New 00Z hires-NMM and hires-ARW compare fairly
well with global models with a fairly tight cluster in the track of
the storm.  However the hires models do not have good run-to-run
consistency, likely due to its smaller domain.	Current forecast
looks to be in decent shape compared to current model trends.
previous discussion follows.

&&

.SHORT TERM...(Tonight through Monday)...Low pressure that was off
the Washington coast this morning is now over northwestern
Washington. This has allowed the pressure gradient to relax a bit.
So, though will remain breezy into this evening, do not see damaging
high winds. Have ended the high wind warning that was in effect for
south Washington coast and Willapa Hills and for the north Oregon
coast and Coast Range.

Cooler unstable air aloft continues to push across the region. This
has been maintaining plenty of showers, with a few isolated
thunderstorms. Not much change this evening, but air mass should
start to stabilize a bit later this evening, mainly as the warm front
off to the southwest begins to buck upward towards the region. This
due to the rapid developing low that is now around 41N/143W. As the
low deepens, the warm front will shift north towards the Pac NW, with
showers transitioning to rain tonight. Will maintain some threat of
thunderstorms through this evening from Cascade foothills back to the
coast. Gusty winds will also relax later this evening. After
midnight, will see winds becoming more southeasterly and weaker. Will
see increasing easterly winds in the Columbia Gorge and into the
north Willamette Valley.

The low that is off to the southwest this afternoon will continue to
deepen overnight and into Saturday. Models have been consistent in
its track by pushing it to around 40N/130W, then turning and taking
it up to the northwest corner of Washington by Saturday evening. Some
differences in details, but overall will take the trend and will go
with a GFS/ECMWF blend. Models seem to still have a bit of time
resolution issue, with current runs now showing the storm a bit
weaker, which allows the storm to gain bit more in forward speed.
This would bring an earlier arrival to the winds, but not confident
on winds slacking off in similar fashion. So, will adjust
forecast/warnings to bit earlier start on winds, with generally
winding down later in the evening. All in all, peak winds still
likely to be in the afternoon, just earlier in the southern zones.
So, gives gusts 65 to 75 mph on coastal lowlands, with 75 to 90 mph
over headlands as well as ridges over coastal mountains. Gusts over
interior lowlands 55 to 65 mph, and gusts 65 to 85 mph over the
higher peaks/ridges of the Cascades. Have decided to upgrade most the
high wind watch to high wind warnings for most areas.
Saturday afternoon and evening. Though most winds in the Willamette
Valley and Clark county likely to be gusting 45 to 55 mph, with a few
spots hitting 60 mph, the upgraded warning more focused on potential
damage of trees and power lines. Either way, Saturday afternoon will
not be a time to be outside for very long.

Though will see more rain later tonight and Saturday, likely will not
be as much of a problem. Will generally see another 1 to 3 inches in
the Coast Range, with less as go further inland. No flooding
expected, but like past few days, may have areas with ponding in
low-lying areas and areas with poor drainage. SNow level stays too
far up, generally above 7000 ft.

With the front shifts inland Saturday afternoon, will see return of
showers and even a few thunderstorms.

Another fast moving but weaker low will zip across the region on
Sunday. Generally wet day with breezy conditions again, especially
along the coast. Not much change on Monday, as another front zips
across the region.					rockey.

.LONG TERM...(Monday night through Thursday)...No changes. Previous
discussion follows.Models begin to diverge some with timing of lows
moving toward the coast. This is due the the difficulty the models
having in picking up on tropical moisture from the western Pacific
being injected into the westerlies. GFS has been consistently showing
a 1000mb low moving onto the Washington coast Tuesday with the ECMWF
having a much slower solution bringing this system over a developing
weak ridge on Tuesday night with rain brushing Northwest Oregon. Both
the ECMWF and GFS build the ridge Wednesday and Thursday pushing the
storm track mostly into Washington. I have lowered the chance of
precipitation some for Wednesday night and Thursday, but will still
leave a chance or slight chance of rain in the forecast due to the
uncertainty in the models.     Schneider

&&

.AVIATION...Mostly VFR conditions this evening except for KONP. No
significant changes to ongoing TAF forecast.

Previous Discussion follows.

Expect mainly VFR conditions in
showers through early this evening. There will be periodic MVFR in
heavier showers. Thunderstorm activity has quieted down
considerably from this morning, but there remains a slight chance
of a thunderstorm through the early evening. Gusty southerly winds
are also starting to subside somewhat over the past couple of
hours. Still expect gusts of 25 to 30 kt at times for the coastal
sites through this evening, with 20 to 25 kt gusts over the
interior lowlands.

Rain will become steadier again later this evening and overnight
as a warm front approaches, with conditions gradually becoming
predominantly MVFR for most locations. A very strong low will move
up from the south during the day tomorrow, passing just off the
Oregon and Washington coast. This will bring rapidly increasing
southerly winds from south to north during the late morning, with
winds continuing into the evening. The coastal TAF sites can
expect gusts in excess of 50 kt. The interior TAF sites also have
the potential to see 40 to 50 kt gusts at times, but confidence is
not as high for this area. Conditions should become primarily VFR
as the winds begin to pick up during the day Sat.

KPDX AND APPROACHES...Expect mainly VFR conditions in showers
through this evening. Brief periods of MVFR are possible in
heavier showers. Southerly winds gusting 20 to 25 kt are also
likely to continue through the evening. Rain becomes steadier
overnight, with conditions becoming predominantly MVFR. Strong
winds will impact the terminal Sat afternoon and evening. They
will start out as breezy out of the east, then switch to strong
and out of the south by late afternoon. There is potential for
southerly wind gusts as high as 40 to 50 kt. Conditions should
become VFR as winds pick up Sat. Pyle

&&

.MARINE...Introduced Gale Warning tomorrow morning starting at
12Z as the winds begin to pick up ahead of the next low pressure
center. Ran this through 16Z when winds should begin to gust to
storm force and a hurricane force wind watch is still in effect.
Winds still appear to be right on the edge between storm and
hurricane force. Have decided to keep the hurricane force wind
watch up for now and will let the midnight shift take a look at
some of the high resolution short range models to make a
determination either way. Otherwise, no substantial changes in
the forecast. /Bentley

Previous Discussion follows.

The low pres system that brought low end storm force winds to the
northern waters earlier today is now pushing onshore over
Vancouver Island and weakening considerably. As a result, winds
are also subsiding over the waters over the past couple of hours.
Have dropped the Storm Warning and replaced it with a Gale Warning
through 00Z Sat for the northern waters. The southern waters have
been downgraded to a small craft advisory. Expect winds to weaken
further tonight into early Sat, becoming generally 15 to 20 kt
with gusts 25 to 30 kt out of the south. The strong winds earlier
today pushed seas into the mid 20s with the primary swell out of
the west. Seas remain elevated, and will likely be above 20 ft
into early this evening. A high surf advisory remains in effect
through the evening hours. Seas gradually subside later tonight
into early Sat, settling into the mid teens by daybreak Sat.

Another significant wind storm is on tap for Sat. A rapidly
developing surface low will lift north inside of 130W Sat morning,
then move up the OR and WA offshore waters, with the models
eventually strengthening the low to around 970mb before it makes
landfall somewhere along the N WA coast. The models continue to
support high-end storm force winds, with the potential for some
hurricane force gusts around 65 kt. Will maintain a Hurricane
Force Wind Watch for now. The latest models have weakened just a
bit with the strength of the low, and confidence in the hurricane
force winds not quite as high now as it has been with last few
model cycles. Think the best chance will be over the south WA and
far N OR nearshore waters, within 5 to 10 miles of the coast,
where a coastal jet will likely provide some enhancement.

The strong winds will lead to a rapid increase in seas during the
day Sat, which the latest NWPS wave guidance suggesting seas peak
at around 26 to 30 ft late Sat afternoon and evening. Most of the
wave energy will be out of the south, which may allow us to skate
by without needing any high surf or coastal flood products. We are
entering a period of high astronomical tides, but the high tides
occur around 20Z Sat and 09Z Sun. The current timing of the low
results in passage during a low tide cycle, and the latest storm
surge guidance suggests that water levels will remain below tidal
overflow thresholds. Stay tuned, as a change in timing could
result in significant changes to this scenario.

Another weaker low may come in Sun, keeping winds breezy over the
waters. However, we generally trend toward more benign conditions
as we get into next week. Pyle

&&

.PQR WATCHES/WARNINGS/ADVISORIES...
OR...High Wind Warning from 11 AM Saturday to midnight PDT Saturday
     night for Cascade Foothills in Lane County-Central
     Willamette Valley-Coast Range of Northwest Oregon-Greater
     Portland Metro Area-North Oregon Coast-Northern Oregon
     Cascade Foothills.

     High Wind Warning from 2 PM Saturday to midnight PDT Saturday
     night for Lower Columbia.

     High Wind Warning from 8 AM to 8 PM PDT Saturday for Central
     Coast Range of Western Oregon-Central Oregon Coast.

     High Surf Advisory until 11 PM PDT this evening for North
     Oregon Coast.

     Wind Advisory from 8 AM to 8 PM PDT Saturday for South
     Willamette Valley.

WA...High Wind Warning from 11 AM Saturday to midnight PDT Saturday
     night for Greater Vancouver Area.

     High Wind Warning from 2 PM Saturday to midnight PDT Saturday
     night for I-5 Corridor in Cowlitz County-South Washington
     Cascade Foothills-South Washington Coast-Willapa Hills.

     High Surf Advisory until 11 PM PDT this evening for South
     Washington Coast.

PZ...Small Craft Advisory until 5 AM PDT Saturday for Coastal Waters
     from Cape Shoalwater WA to Florence OR out 60 nm.

     Gale Warning from 5 AM to 9 AM PDT Saturday for Coastal Waters
     from Cape Shoalwater WA to Florence OR out 60 nm.

     Hurricane Force Wind Watch from 9 AM PDT Saturday through
     Saturday evening for Coastal Waters from Cape Shoalwater
     WA to Florence OR out 60 nm.

     Small Craft Advisory for Rough Columbia River Bar until 5 AM
     PDT Saturday.

&&

Interact with us via social media:
    www.facebook.com/NWSPortland
    www.twitter.com/NWSPortland

This discussion is for Northwest Oregon and Southwest Washington
from the Cascade crest to 60 nautical miles offshore. The area is
commonly referred to as the forecast area.

The office that day

Everything else NWS Portland, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 14, 5:47 PM PDTSmall Craft AdvisoryPQR11 hr
Oct 14, 6:53 PM PDTAreal Flood AdvisoryPQRClackamas, Marion, Multnomah, Polk, Washington, Yamhill112 min
Oct 14, 9:02 PM PDTGale WarningPQR14 hr
Oct 14, 9:30 PM PDTSpecial Marine WarningPQR45 min
Oct 15, 3:03 AM PDTHigh Surf WarningPQR15 hr
Oct 15, 2:52 PM PDTGale WarningPQR3 hr
Oct 15, 3:03 AM PDTCoastal Flood AdvisoryPQR11 hr

Nearby

Hurricane Force Wind Warnings in Oregon, 2016Every hurricane force wind warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.